Functional inequalities for the bickley function

A. Baricz, Tibor K. Pogány

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

In this paper our aim is to deduce some complete monotonicity properties and functional inequalities for the Bickley function. The key tools in our proofs are the classical integral inequalities, like Chebyshev, Ḧolder-Rogers, Cauchy-Schwarz, Carlson and Gr̈uss inequalities, as well as the monotone form of l'Hospital's rule. Moreover, we prove the complete monotonicity of a determinant function of which entries involve the Bickley function.

Original languageEnglish
Pages (from-to)989-1003
Number of pages15
JournalMathematical Inequalities and Applications
Volume17
Issue number3
DOIs
Publication statusPublished - 2014

Fingerprint

Functional Inequalities
Complete Monotonicity
Grüss Inequality
Cauchy-Schwarz inequality
Integral Inequality
Chebyshev
Deduce
Monotone
Determinant

Keywords

  • Bickley function
  • Complete monotonicity
  • Exponential convexity
  • Geometrically concave function
  • Integral inequality
  • Log-convexity
  • Modified Bessel function of the second kind
  • Turán determinant
  • Turán type inequality

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Functional inequalities for the bickley function. / Baricz, A.; Pogány, Tibor K.

In: Mathematical Inequalities and Applications, Vol. 17, No. 3, 2014, p. 989-1003.

Research output: Contribution to journalArticle

Baricz, A. ; Pogány, Tibor K. / Functional inequalities for the bickley function. In: Mathematical Inequalities and Applications. 2014 ; Vol. 17, No. 3. pp. 989-1003.
@article{96348132902f49b2858f361ce517e3ac,
title = "Functional inequalities for the bickley function",
abstract = "In this paper our aim is to deduce some complete monotonicity properties and functional inequalities for the Bickley function. The key tools in our proofs are the classical integral inequalities, like Chebyshev, Ḧolder-Rogers, Cauchy-Schwarz, Carlson and Gr̈uss inequalities, as well as the monotone form of l'Hospital's rule. Moreover, we prove the complete monotonicity of a determinant function of which entries involve the Bickley function.",
keywords = "Bickley function, Complete monotonicity, Exponential convexity, Geometrically concave function, Integral inequality, Log-convexity, Modified Bessel function of the second kind, Tur{\'a}n determinant, Tur{\'a}n type inequality",
author = "A. Baricz and Pog{\'a}ny, {Tibor K.}",
year = "2014",
doi = "10.7153/mia-17-72",
language = "English",
volume = "17",
pages = "989--1003",
journal = "Mathematical Inequalities and Applications",
issn = "1331-4343",
publisher = "Element d.o.o.",
number = "3",

}

TY - JOUR

T1 - Functional inequalities for the bickley function

AU - Baricz, A.

AU - Pogány, Tibor K.

PY - 2014

Y1 - 2014

N2 - In this paper our aim is to deduce some complete monotonicity properties and functional inequalities for the Bickley function. The key tools in our proofs are the classical integral inequalities, like Chebyshev, Ḧolder-Rogers, Cauchy-Schwarz, Carlson and Gr̈uss inequalities, as well as the monotone form of l'Hospital's rule. Moreover, we prove the complete monotonicity of a determinant function of which entries involve the Bickley function.

AB - In this paper our aim is to deduce some complete monotonicity properties and functional inequalities for the Bickley function. The key tools in our proofs are the classical integral inequalities, like Chebyshev, Ḧolder-Rogers, Cauchy-Schwarz, Carlson and Gr̈uss inequalities, as well as the monotone form of l'Hospital's rule. Moreover, we prove the complete monotonicity of a determinant function of which entries involve the Bickley function.

KW - Bickley function

KW - Complete monotonicity

KW - Exponential convexity

KW - Geometrically concave function

KW - Integral inequality

KW - Log-convexity

KW - Modified Bessel function of the second kind

KW - Turán determinant

KW - Turán type inequality

UR - http://www.scopus.com/inward/record.url?scp=84899686341&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84899686341&partnerID=8YFLogxK

U2 - 10.7153/mia-17-72

DO - 10.7153/mia-17-72

M3 - Article

AN - SCOPUS:84899686341

VL - 17

SP - 989

EP - 1003

JO - Mathematical Inequalities and Applications

JF - Mathematical Inequalities and Applications

SN - 1331-4343

IS - 3

ER -